Drought, Parmer
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Parmer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
Drought conditions during the month of February slightly worsened despite some modest moisture coming to the region during the middle of the month. Exceptional drought (D4) to extreme drought (D3) continued for most areas on the caprock and the extreme southwestern Texas Panhandle.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Drought conditions during the month of February slightly worsened despite some modest moisture coming to the region during the middle of the month. Exceptional drought (D4) to extreme drought (D3) continued for most areas on the caprock and the extreme southwestern Texas Panhandle. An expansion of D3 drought covered a portion of the western Rolling Plains and south-central Texas Panhandle. A historic arctic cold weather outbreak occurred from the 11th through the 19th of February which also brought some significant snowfall to the region. There was some benefit as some of this modest moisture melted and percolated into the upper soil layer. However, the persistent dryness over the previous seven to nine months has remained and actually resulted in a slight worsening of long term drought conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jan 31, 10:39 PM CST, 1 hour 21 minutes earlier.
Area Forecast Discussion National Weather Service Lubbock TX 1039 PM CST Sun Jan 31 2021 .AVIATION... VFR conditions will prevail. PREV DISCUSSION... /issued 235 PM CST Sun Jan 31 2021/ SHORT TERM... Breezy northerly flow this afternoon will ease by 5 pm or shortly after with light flow trending out of the south by daybreak Monday. Upper ridge axis will continue approaching from the west with surface low pressure gradually developing along the lee-side of the southern Rockies. Southwesterly winds will increase to 10 to 15 knots by late Monday afternoon. Temperatures will climb a few degrees higher than Sunday across the area. RMcQueen LONG TERM... The forecast for the first half of the week is on track for a pleasant warming trend with some occasionally breezy afternoon wind. Height falls are a little more progressive out ahead of the system expected later next week. This has tempered the higher end values at the end of the warm up on Wednesday, with highs in the southern Rolling Plains in the mid-70s instead of near 80. Model consensus disintegrates by late Wednesday. The GFS has a sharp, deep, progressive trough begin its approach from the west to our CWA early Thursday. The ECMWF leaves a strong closed low pinched off from the polar jet at that same time, which leads to big differences in ambient surface conditions between the two models. One portion of the forecast there is agreement in, is the airmass that ultimately replaces the trough/disturbance, which will be cold. High temperatures for the next Sunday/Monday time frame have been the lone consistency, 10-15 degrees below normal, with some signals they could get much lower than that. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 51/99/99
Hazardous Weather Outlook National Weather Service Lubbock TX 321 AM CST Sun Jan 31 2021 TXZ021>044-010930- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 321 AM CST Sun Jan 31 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Colder temperatures are expected late this coming week, with Arctic air potentially invading the region next weekend. In addition, light wintry precipitation could affect portions of the region late in the week.
The national radar mosaic for the moment the first event began.
17 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, February 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 940668, 940669, 940670, 940671, 940672, 940673, 940674, 940675, 940676, 940677, 940678, 940679, 940680, 940681, 940682, 940683, 940684.